Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Flagstaff, AZ

September 2, 2007Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 2, 2007, 9:22 PM MDT for Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2007, 9:22 PM MDT (03:22 UTC)
Expired
Sep 2, 2007, 9:45 PM MDT
In force
23 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
2485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:30 PM MDT, 5 hours 52 minutes earlier.

Area forecast discussion, Sep 2, 3:30 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SUN SEP 02 2007

.SYNOPSIS...HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE TO
BRING A CHANCE OF THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT
WEEK. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL
MONDAY THEN LOWER TO NEAR NORMAL LEVELS BY WEDNESDAY OR THURSDAY AS
HIGH PRESSURE WEAKENS AND INCREASING MOISTURE MOVES IN FROM THE SOUTH.

&&

.DISCUSSION...THE AXIS OF AN ELONGATED...DEEP LAYER RIDGE STRETCHED
FROM SOUTHERN CALIFORNIA TO SOUTHERN UTAH THIS AFTERNOON. AS A
RESULT...NORTHERN ARIZONA REMAINED UNDER NORTH TO NORTHEAST FLOW
ALOFT. ISOLATED STORMS HAD DEVELOPED ACROSS THE MOGOLLON RIM AND
WERE BEGINNING TO MOVE SOUTHWARD DURING THE MID AFTERNOON HOURS.
THERE IS PLENTY OF MOISTURE TO THE SOUTH OF THE MOGOLLON RIM AND
ISOLATED STORMS THAT PUSH SOUTHWARD INTO YAVAPAI OR GILA COUNTIES
WILL HAVE THE POTENTIAL TO BECOME SEVERE. DUE TO THE DEEP AND HOT
BOUNDARY LAYER...WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE MOST
LIKELY THREAT WITH THE STRONGEST STORMS. FOR TONIGHT...WITH
NORTHEAST FLOW...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN COLORADO
COULD MOVE ACROSS NORTHEAST ARIZONA WITH ISOLATED STORMS POSSIBLE
TONIGHT. AS A RESULT WILL BE CARRYING OVERNIGHT POPS SOMEWHAT HIGHER
THAN CLIMATOLOGICAL VALUES.

FOR MONDAY AND TUESDAY...NOT MUCH CHANGE IN THE PATTERN AS THE
CURRENT DEEP-LAYER HIGH PRESSURE SYSTEM WOBBLES AROUND THE SAME
GENERAL AREA. THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE
SOUTHWARD OFF THE RIM AND INTO THE LOWER DESERTS WILL CONTINUE.
NORTHEAST FLOW WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES
INTO NORTHEAST ARIZONA WITH A THREAT FOR NOCTURNAL THUNDERSTORMS.

FOR THE REMAINDER OF THE WEEK...THE PATTERN BECOMES COMPLICATED.
MOISTURE WILL LINGER OVER ARIZONA WITH AN INTRIGUING INTERACTION BETWEEN
THE CURRENT HIGH PRESSURE SYSTEM...A TROUGH FROM THE NORTH AND THE
POTENTIAL INPUT OF DEEP MOISTURE FROM THE TROPICS. THE NET RESULT
WILL BE THAT THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH
THE END OF THE WEEK WITH THE POTENTIAL FOR SOME VERY WET DAYS LATE
IN THE WEEK.

MCCOLLUM
&&

.AVIATION...FOR THE 00Z PACKAGE...WIDELY SCATTERED RAINSHOWERS AND
THUNDERSTORMS WHICH FORMED OVER HIGHER TERRAIN EARLIER TODAY WILL
CONTINUE TO DRIFT SOUTHWESTWARD. EXPECT ONLY ISOLATED MVFR
CONDITIONS ASSOCIATED WITH THE STRONGER STORMS. CONVECTION SHOULD
WIND DOWN AFTER 03Z. RESIDUAL CLOUDINESS WILL DISSIPATE GRADUALLY
THROUGH THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

HOWARD
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 2, 11:00 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN SEP 2 2007

AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS.
BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS
THAT FORM OVER THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD INTO
GILA AND YAVAPAI COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONG
STORMS TO PRODUCE WIND GUSTS OF 60 MPH WITH LOCAL RAINFALL
ACCUMULATIONS IN EXCESS OF 2 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROM WEDNESDAY THROUGH THE END OF THE WEEK...A COMPLICATED
INTERACTION BETWEEN MOISTURE FROM THE SOUTH AND A LOW PRESSURE
SYSTEM TO THE NORTH COULD RESULT IN SOME VERY WET DAYS. STAY
TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE WEEK SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 2, 7:12 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
612 PM MST SUN SEP 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SELIGMAN                35.33N 112.88W
09/02/2007                   YAVAPAI            AZ   CO-OP OBSERVER

            TREE UPROOTED AND POWER POLE BROKEN. WINDOW BROKEN OUT OF
            GROCERY STORE.

&&

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 12:52 AM MDTFlash Flood WarningFGZCoconino113 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.